MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM512.6
Medical Device Problem Codes Misfocusing (1401); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 06/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: work order search: no similar complaints within associated lots were found.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm vicm512.6 implantable collamer lens of -7.0 diopter was implanted into the patient's left eye (os) on (b)(6) 2023.Toxic anterior segment syndrome (tass) was observed.Diagnostics were performed.Anterior chamber lavage subconjunctival steroid injection, oral medicine, and ophthalmic drops.Decadron subconjunctival injection, prednisone 10mg, every hour (vegamox, tobracin, rinderon.The problem was resolved.Reportedly, "tass is occuring on a regular basis." cause of the event was the device.
 
Additional Manufacturer Narrative
Corrected data: b5- the reporter indicated the surgeon implanted a 12.6mm vicm5_12.6 implantable collamer lens of diopter -7.00 into the left eye (os) on (b)(6) 2023.The patient experienced toxic anterior segment syndrome (tass).Treatment and diagnostics were performed.Anterior chamber lavage was performed and subconjunctival steroid injection, oral steroids and topical drops (antibiotics and steroids) were prescribed.The lens remains implanted and the problem was resolved.The cause of the event was the device.Cause details provided: "tass is occurring on a regular basis." h6-health effect- impact code: "4625" and "4614" should be added.H6- medical device code: "1401" should be removed and "2993" should be added.Additional data: h6- type of investigation code: 3331- device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key17322213
Report Number2023826-2023-02770
Device Sequence Number6365512
Product Code MTA
UDI-Device Identifier00840311300549
UDI-Public00840311300549
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberVICM512.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 - LOT# UNK; FOAM TIP PLUNGER - LOT# UNK; INJECTOR MODEL: MSI-PF - LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale